Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 18, NWS Little Rock, AR

July 21, 2005Dallas County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 21, 2005, 4:37 PM CDT for Dallas County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2005, 4:37 PM CDT (21:37 UTC)
Expired
Jul 21, 2005, 7:30 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Dallas County, AR

The radar

The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1761 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:25 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 21, 3:25 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT THU JUL 21 2005

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SCTD STRONG TO SEVERE STORMS ONGOING ACRS THE FA ATTM...SO SHORT
TERM DISC WL BE BRIEF.

UPPER RDG PROGGED TO STRENGTHEN OVR AR IN THE NEXT FEW DAYS. LOOKING
AT MOST LOCATIONS SEEING TEMPS IN THE MID TO UPPER 90S INTO THE
WEEKEND. MERCURY WL RISE INTO THE MID AND UPPER 90S...COMBINED WITH
HIGH HUMIDITY...WL PRODUCE DANGEROUS HEAT INDICES OVER MOST AREAS.
WL ISSUE A HEAT ADVY FOR LOCATIONS ALONG AND S OF THE AR RIVER FRI
AND SAT.

HAVE TRENDED A FEW DEGREES BLO MOS ON HIGHS THE NEXT FEW DAYS. FEEL
THAT MOST LOCATIONS WL RMN BLO THE CENTURY MARK AS MOST LOCATIONS
HAVE SEEN SOME RAINFALL THE PAST FEW DAYS.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
MODELS CONTINUE TO BE IN DECENT AGREEMENT THROUGH THE PERIOD WITH NO
MAJOR CHANGES NOTED OVER THE PAST COUPLE OF RUNS. MODELS STILL
MOVING A TROF ACROSS THE NORTHERN TIER OF THE NATION BUT FEATURE NOT
AS DEEP AND MOVING A LITTLE QUICKER VERSUS THIS TIME YESTERDAY. WILL
GO WITH A BLEND OF THE GFS AND ECMWF THIS AFTERNOON AS BOTH ARE
SHOWING THE BEST CONTINUITY.

WESTERLIES CONTINUE TO BE SUPPRESSED WELL TO THE NORTH EARLY IN THE
PERIOD WITH SUBTROPICAL RIDGING DOMINATING ACROSS THE SOUTHERN
CONUS. MODELS CONTINUE TO BRING SHORTWAVES OF VARYING STRENGTH
THROUGH THE RIDGE THROUGHOUT THE PERIOD. STRONGEST OF THESE COMES
THROUGH WEDNESDAY WHICH APPEARS TO BE WHEN OUR BEST CHANCE OF RAIN
WILL BE. MODELS STILL MOVING A STRONG PIECE OF ENERGY ACROSS
SOUTHERN CANADA LATE MONDAY AND TUESDAY WHICH DOES SEEM TO FLATTEN
OUT THE RIDGE CONSIDERABLY. MODELS TRY TO DRIVE A COLD FRONT THROUGH
THE AREA ON DAY SEVEN AND THERE IS A POSSIBILITY IT MIGHT ACTUALLY
MAKE IT BUT IT DOES NOT APPEAR TO BE A REAL RAIN MAKER. SUBTROPICAL
MOISTURE RETURNS DURING THE PERIOD FOR DIURNAL TYPE OF CONVECTION.

TEMPERATURES WILL BE COOLER IN THE EXTENDED THAN THE DAYS PRECEDING
IT. INFLUX OF MOISTURE AND INCREASED CLOUD COVER WILL KNOCK
TEMPERATURES DOWN A FEW DEGREES FROM THE STEAM HEAT OF THIS WEEKEND
BUT TEMPERATURES WILL STILL AVERAGE A DEGREE OR TWO ABOVE NORMAL.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY IN EFFECT FROM 6 PM THURSDAY UNTIL 6 PM CDT SATURDAY
FOR THE FOLLOWING ZONES...ARZ021...ARZ022...ARZ030...ARZ031...
ARZ032...ARZ033...ARZ034...ARZ037...ARZ038...ARZ039...ARZ040...
ARZ041...ARZ042...ARZ043...ARZ044...ARZ045...ARZ046...ARZ047...
ARZ052...ARZ053...ARZ054...ARZ055...ARZ056...ARZ057...ARZ062...
ARZ063...ARZ064...ARZ065...ARZ066...ARZ067...ARZ068...AND ARZ069.
&&

44/56
Hazardous weather outlook, Jul 21, 5:00 AM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 21 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE PLAINS TODAY.
UNDER THE HIGH...TEMPERATURES WILL WARM INTO THE 90S THIS
AFTERNOON...WITH A FEW SPOTS NEAR 100 DEGREES.

MOISTURE LEVELS WILL BE GREATEST IN ABOUT THE SOUTHEAST HALF OF
THE STATE TODAY. THE HIGH HUMIDITY AND HOT TEMPERATURES WILL
CREATE HEAT INDEX VALUES OF 105 AND 110 DEGREES. GIVEN THIS...A HEAT
ADVISORY HAS BEEN POSTED TODAY FOR ARKADELPHIA...LITTLE ROCK AND
AUGUSTA...AND AREAS FARTHER SOUTH AND EAST.

IN THE NORTHWEST HALF OF THE STATE...WHILE IT WILL BE HOT...MOISTURE
LEVELS WILL NOT BE AS HIGH...WITH HEAT INDICES FROM THE UPPER 90S TO
AROUND 105 DEGREES.

UNDER HIGH PRESSURE...THE AIR WILL TEND TO SINK...WHICH WILL PREVENT
PRECIPITATION FROM DEVELOPING. ONLY ISOLATED SHOWERS AND
THUNDERSTORMS ARE IN THE FORECAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE WILL CONTINUE TO PROVIDE HOT AND MOSTLY DRY WEATHER
THROUGH THE WEEKEND. HEAT ADVISORIES WILL LIKELY BE POSTED FOR MUCH
OF THE STATE FRIDAY THROUGH AT LEAST SUNDAY. AFTERNOON HEAT INDEX
VALUES WILL RANGE FROM 105 TO 115 DEGREES...MAINLY FROM CENTRAL INTO
SOUTHERN ARKANSAS...AND 100 TO 105 DEGREES IN THE NORTH.

HEADING INTO NEXT WEEK...HIGH PRESSURE WILL BEGIN PUSHING TO THE
SOUTH. THIS WILL CREATE A NORTHWEST WIND ALOFT...WITH A COLD FRONT
RIDING THE FLOW TOWARD ARKANSAS FROM THE PLAINS. AHEAD OF THE
FRONT...ISOLATED SHOWERS AND THUNDERSTORMS WILL POP UP MONDAY AND
TUESDAY. THE FRONT IS EXPECTED TO ARRIVE ON WEDNESDAY...AND MAY BE
FOLLOWED BY SLIGHTLY COOLER AIR LATER IN THE WEEK.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

46

In the hours before

Local storm report, Jul 21, 3:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
351 PM CDT THU JUL 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             BRINKLEY                34.88N 91.19W
07/21/2005  0.88 INCH        MONROE             AR   PUBLIC

            RELAYED BY WFO MEMPHIS.

&&

INIGUEZ
Local storm report, Jul 21, 3:55 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT THU JUL 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     PINE RIDGE              34.58N 93.88W
07/21/2005                   MONTGOMERY         AR   LAW ENFORCEMENT

            TREE DOWN ACROSS STATE HWY 88.

&&

INIGUEZ
Local storm report, Jul 21, 4:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 PM CDT THU JUL 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     BRINKLEY                34.88N 91.19W
07/21/2005                   MONROE             AR   BROADCAST MEDIA

            BUSINESS SIGNS AND LARGE TREE LIMBS DOWN.

&&

INIGUEZ
Local storm report, Jul 21, 4:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
423 PM CDT THU JUL 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 N MOUNT PLEASANT      36.01N 91.78W
07/21/2005  0.75 INCH        IZARD              AR   TRAINED SPOTTER

&&

INIGUEZ

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 12:12 PM CDTSevere Thunderstorm WarningLZKIndependence48 min
Jul 21, 12:21 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, White39 min
Jul 21, 12:32 PM CDTSevere Thunderstorm WarningLZKPulaski43 min
Jul 21, 12:57 PM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff48 min
Jul 21, 1:14 PM CDTSevere Thunderstorm WarningLZKVan Buren46 min
Jul 21, 1:16 PM CDTSevere Thunderstorm WarningLZKSearcy, Van Buren44 min
Jul 21, 1:32 PM CDTSevere Thunderstorm WarningLZKPulaski43 min
Jul 21, 1:36 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Woodruff39 min
Jul 21, 1:51 PM CDTSevere Thunderstorm WarningLZKFaulkner39 min
Jul 21, 2:00 PM CDTSevere Thunderstorm WarningLZKCleburne45 min
Jul 21, 2:38 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry19 min
Jul 21, 3:14 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline46 min
Jul 21, 3:15 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott30 min
Jul 21, 3:17 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard43 min
Jul 21, 3:45 PM CDTSevere Thunderstorm WarningLZKDrew, Lincoln45 min
Jul 21, 3:54 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring66 min
Jul 21, 4:02 PM CDTSevere Thunderstorm WarningLZKPike43 min
Jul 21, 4:08 PM CDTSevere Thunderstorm WarningLZKDallas, Hot Spring52 min
Jul 21, 4:17 PM CDTSevere Thunderstorm WarningLZKMonroe43 min
Jul 21, 5:21 PM CDTSevere Thunderstorm WarningLZKClark39 min
Jul 21, 5:22 PM CDTSevere Thunderstorm WarningLZKDesha38 min

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.